Alert archive / Arizona / Flash Flood Warnings in 2003
Flash Flood Warning 23, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Oct 10, 2003, 4:51 PM MST for Maricopa County, Arizona. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2003, 4:51 PM MST (23:51 UTC)
- Expired
- Oct 10, 2003, 5:45 PM MST
- In force
- 54 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 162 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPSR 102355 FFWPSR AZC013-110145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 451 PM MST FRI OCT 10 2003 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * FLASH FLOOD WARNING FOR... FAR NORTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA... INCLUDING THE COMMUNITY OF GLADDEN... * UNTIL 645 PM MST. * AT 446 PM MST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER GLADDEN...OR ABOUT 31 MILES WEST OF WICKENBURG...MOVING SOUTHEAST AT 10 MPH. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG NORMALLY DRY WASHES AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PHOENIX. LAT...LON 3389 11332 3378 11327 3392 11316 3398 11327 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Oct 10, 3:30 PM MST, 1 hour 21 minutes earlier.
Area forecast discussion, Oct 10, 3:30 PM MST, 1 hour 21 minutes before
AZZ020>028-CAZ030>033-110545- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX ARIZONA 330 PM MST FRI OCT 10 2003 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A WEAKENING LOW PRESSURE SYSTEM IS EXPECTED TO MOVE EAST FROM THE NORTHERN GULF OF CALIFORNIA TO NORTHWEST MEXICO TONIGHT AND SATURDAY...WITH A DECREASING CHANCE OF SHOWERS AND THUNDERSTORMS. IT WILL ALSO BE MUCH WARMER IN SOUTH-CENTRAL ARIZONA INCLUDING PHOENIX SATURDAY. THE LOW PRESSURE SYSTEM IS EXPECTED TO DRIFT NORTH TOWARD ARIZONA WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN SOUTH- CENTRAL ARIZONA SUNDAY. HIGH PRESSURE ALOFT WILL BRING DRY WEATHER AND A RETURN TO ABOVE AVERAGE TEMPERATURES FOR MID OCTOBER NEXT WEEK. && .DISCUSSION... THE PROXIMITY OF A LOW PRESSURE SYSTEM OVER THE NORTHERN GULF OF CALIFORNIA AND A LOW PRESSURE SYSTEM MOVING EAST ACROSS NORTHERN ARIZONA RESULTED IN COOLER WEATHER TODAY COMPARED WITH YESTERDAY. IT WAS MUCH COOLER IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA DUE TO CLOUDS AND SHOWERS. THE LOW PRESSURE OVER THE NORTHERN GULF OF CALIFORNIA WILL CONTINUE WEAKENING AS IT DRIFTS EAST TONIGHT AND SATURDAY. THIS MEANS ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER SOUTHWEST AND SOUTH-CENTRAL ARIZONA TONIGHT MAINLY OVER THE HIGHER TERRAIN OVER SOUTHERN GILA COUNTY... AND HAVE CONFINED THE SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO SOUTHERN GILA COUNTY LATE TONIGHT THROUGH EARLY SUNDAY. WITH A RETURN TO SOME SUNSHINE...TEMPERATURES ARE FORECAST TO BE MUCH WARMER IN THE SOUTH-CENTRAL DESERT AREAS INCLUDING THE GREATER PHOENIX AREA SATURDAY. THE LOW PRESSURE SYSTEM IS EXPECTED TO DRIFT NORTH TOWARD ARIZONA...RESULTING IN A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR SOUTH-CENTRAL ARIZONA BY SUNDAY AFTERNOON. THE LOW PRESSURE SYSTEM IS EXPECTED TO MOVE EAST AND DISSIPATE MONDAY AS A LOW PRESSURE SYSTEM FROM THE NORTHWEST MOVES SOUTHEAST ACROSS THE INTERMOUNTAIN WEST TO THE ROCKIES. OTHERWISE...HIGH PRESSURE ALOFT FROM THE PACIFIC WILL MOVE SLOWLY EAST OVER THE SOUTHWESTERN UNITED STATES NEXT WEEK. THIS MEANS TEMPERATURES RETURNING TO ABOVE AVERAGE FOR MID OCTOBER NEXT WEEK. && .PSR...WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && ELLIS
Hazardous weather outlook, Oct 10, 6:00 AM MST, 10 hours 51 minutes before
AZZ020>028-CAZ030>033-110100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 600 AM MST FRI OCT 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR OVER SOUTH CENTRAL ARIZONA...INCLUDING THE GREATER PHOENIX AREA...TODAY AND THIS EVENING. LOCALLY HEAVY RAIN WILL BE POSSIBLE...WITH RAINFALL RATES IN EXCESS OF ONE HALF INCH PER HOUR...AND SOME STREET FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS OVER SOUTH CENTRAL ARIZONA SATURDAY AND SUNDAY. BRIEF HEAVY RAIN WILL BE POSSIBLE WITH ANY STORM THAT DEVELOPS.
In the hours before
Local storm report, Oct 10, 1:30 PM MST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX, AZ
130 PM MST FRI OCT 10 2003
TIME(MST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0840 AM 10 SE NEW RIVER AZ FLASH FLOODS
10/10/03 MARICOPA DRIVER RESCUED FROM
VEHICLE STRANDED IN FLOODED
WASH ACROSS ROADWAY
0905 AM SCOTTSDALE AZ FLASH FLOODS
10/10/03 MARICOPA TWO FOOT HIGH FLOOD WATER
MOVING ACROSS ROADWAY
PUSHED VEHICLE OFF THE ROAD
VLMLocal storm report, Oct 10, 1:30 PM MST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE PHOENIX, AZ
130 PM MST FRI OCT 10 2003
TIME(MST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0840 AM 10 SE NEW RIVER AZ FLASH FLOODS
10/10/03 MARICOPA DRIVER RESCUED FROM
VEHICLE STRANDED IN FLOODED
WASH ACROSS ROADWAY
REPORTED BY COUNTY EMERGENCY MGT
0905 AM SCOTTSDALE AZ FLASH FLOODS
10/10/03 MARICOPA TWO FOOT HIGH FLOOD WATER
MOVING ACROSS ROADWAY
PUSHED VEHICLE OFF THE ROAD
REPORTED BY COUNTY EMERGENCY MGT
VLMThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 7:40 AM MST | Flash Flood Warning | PSR | Maricopa | 65 min |
| Oct 10, 9:47 AM MST | Flash Flood Warning | PSR | Maricopa | 58 min |
Nearby
Flash Flood Warnings in Arizona, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.